Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2000, 6:00 AM CST for Foard County, Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2000, 6:00 AM CST (12:00 UTC)
- Expired
- Mar 2, 2000, 6:45 AM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Knox County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 021201
SVROKC
TXC155-275-021245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CST THU MAR 2 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOARD COUNTY IN NORTHERN TEXAS
NORTHERN KNOX COUNTY IN NORTHERN TEXAS
* UNTIL 645 AM CST
* AT 600 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15
MILES WEST OF TRUSCOTT...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE CROWELL...GILLILAND...MARGARET...
THALIA AND TRUSCOTT
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.
LAT...LON 3390 10008 3363 9997 3376 9953 3403 9953
3415 9994What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:20 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 3:20 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 AM CST THU MAR 2 2000 WILL FOLLOW PREVIOUS FORECAST CLOSELY FIRST FEW PERIODS AS THINGS SEEM TO BE ON TRACT. SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED INTO WESTERN OK AND ARE EXPECTED TO CONT TO SPREAD EASTWARD AND INCREASE IN AERIAL COVERAGE AND IN SOME INSTANCES INTENSITY FOR MUCH OF THE DAY. SEVERE THREAT SHOULD BE LIMITED TO SOUTHERN TWO-THIRDS OF THE STATE AND WILL INTRO SEVERE WORDING INTO ZONES. MAIN THREAT AROUND HERE WILL BE SOME STORMS WITH HIGH WINDS FIRST PART OF DAY WITH DRY LOW LEVELS WITH ELEVATED HAIL PRODUCERS AFTER LOW LEVELS SEE INCREASE IN MOISTURE THROUGH TODAY AND THIS EVENING. SOME POSSIBILITY OF SOME HEAVY RAIN...BUT WITH SYSTEM ONLY LOOKING TO HAVE EFFECTS ON CWA FOR 18 HOURS OR SO AND CONT DRY CONDITIONS ACROSS MUCH OF AREA WILL NOT PLAY UP THIS ASPECT OF EVENT. TEMPS TODAY WILL BE TRICKY AS WELL AS LOW LEVELS REMAIN DRY THIS MORNING THERE IS A DISTINCT POSSIBILITY OF MANY AREAS MAY WET BULB DOWN AFTER PRECIP BEGINS AND NOT WARMING AFTER THAT FOR MUCH OF THE DAY. PARTS OF THE SOUTH COULD TRY TO GET INTO WARM SECTOR AS WELL WHICH COULD PLAY HAVOC ON TEMPS IN THAT PART OF STATE. THIS COULD ALSO HELP INCREASE THE SEVERE THREAT IN THAT AREA. SYSTEM SHOULD BEGIN TO SHIFT EAST TONIGHT WITH PRECIP ENDING ACROSS MUCH OF AREA BY MIDNIGHT. WILL KEEP LINGERING POPS IN SE INTO FRIDAY MORNING. CONT COOL ON FRIDAY WITH MOSTLY CLOUDY CONDITIONS. CLOUDS EXIT TO EAST BY LATE IN THE DAY...ALONG WITH SURFACE HIGH BUILDING INTO AREA SHOULD MAKE FOR A COOL NIGHT FRIDAY NIGHT. IN THE EXTENDED...ALL SHORT RANGE MODELS SHOWING NEXT WAVE CLOSING OFF AND EVEN CUTTING OFF ACROSS S CA AND BAJA AREA WITH UPPER RIDGING TAKING CONTROL WHICH SHOULD KEEP THINGS DRY SATURDAY WITH WARMING TREND COMMENCING. LATE LOOK AT NEW MRF SHOWS WAVE MOVING OUT OF SOUTHWEST U.S. ON SUNDAY AS YET MORE ENERGY DROPS SOUTH OUT OF GULF OF ALASKA. WILL KEEP SLIGHT CHANCE SHOWERS/THUNDERSTORMS ON SUNDAY WITH PERHAPS A BETTER CHANCE ON MONDAY...BUT UNCERTAINTIES ABOUND BY THIS TIME. THANKS FOR COORD...ICT FCSTID = 30 PRELIMINARY NUMBERS (SUBJECT TO CHANGE)... OKC 56 44 56 36 / 100 60 10 0 HBR 56 40 56 34 / 100 30 10 0 SPS 64 44 60 36 / 100 30 0 0 GAG 48 34 50 30 / 100 30 10 0 PNC 50 40 50 33 / 100 60 10 0 DUA 62 48 56 38 / 80 60 20 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:04 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 41 min |
| Mar 2, 1:30 PM CST | Tornado Warning | OUN | Archer, Clay | 45 min |
| Mar 2, 2:12 PM CST | Tornado Warning | OUN | Clay | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.